The periodic-parabolic logistic equation on $\mathbb{R}^N$
Rui Peng Dong Wei
Discrete & Continuous Dynamical Systems - A 2012, 32(2): 619-641 doi: 10.3934/dcds.2012.32.619
In this article, we investigate the periodic-parabolic logistic equation on the entire space $\mathbb{R}^N\ (N\geq1)$: $$ \begin{equation} \left\{\begin{array}{ll} \partial_t u-\Delta u=a(x,t)u-b(x,t)u^p\ \ \ \ & {\rm in}\ \mathbb{R}^N\times(0,T),\\ u(x,0)=u(x,T) \ & {\rm in}\ \mathbb{R}^N, \end{array} \right. \end{equation} $$ where the constants $T>0$ and $p>1$, and the functions $a,\ b$ with $b>0$ are smooth in $\mathbb{R}^N\times\mathbb{R}$ and $T$-periodic in time. Under the assumptions that $a(x,t)/{|x|^\gamma}$ and $b(x,t)/{|x|^\tau}$ are bounded away from $0$ and infinity for all large $|x|$, where the constants $\gamma>-2$ and $\tau\in\mathbb{R}$, we study the existence and uniqueness of positive $T$-periodic solutions. In particular, we determine the asymptotic behavior of the unique positive $T$-periodic solution as $|x|\to\infty$, which turns out to depend on the sign of $\gamma$. Our investigation considerably generalizes the existing results.
keywords: uniqueness positive periodic solution entire space Periodic-parabolic logistic equation asymptotic behavior.
The diffusive logistic model with a free boundary and seasonal succession
Rui Peng Xiao-Qiang Zhao
Discrete & Continuous Dynamical Systems - A 2013, 33(5): 2007-2031 doi: 10.3934/dcds.2013.33.2007
This paper concerns a diffusive logistic equation with a free boundary and seasonal succession, which is formulated to investigate the spreading of a new or invasive species, where the free boundary represents the expanding front and the time periodicity accounts for the effect of the bad and good seasons. The condition to determine whether the species spatially spreads to infinity or vanishes at a finite space interval is derived, and when the spreading happens, the asymptotic spreading speed of the species is also given. The obtained results reveal the effect of seasonal succession on the dynamical behavior of the spreading of the single species.
keywords: free boundary vanishing. spreading seasonal succession Diffusive logistic equation
On spatiotemporal pattern formation in a diffusive bimolecular model
Rui Peng Fengqi Yi
Discrete & Continuous Dynamical Systems - B 2011, 15(1): 217-230 doi: 10.3934/dcdsb.2011.15.217
This paper continues the analysis on a bimolecular autocatalytic reaction-diffusion model with saturation law. An improved result of steady state bifurcation is derived and the effect of various parameters on spatiotemporal patterns is discussed. Our analysis provides a better understanding on the rich spatiotemporal patterns. Some numerical simulations are performed to support the theoretical conclusions.
keywords: Diffusive bimolecular model steady state bifurcation. spatiotemporal pattern autocatalysis and saturation law
Existence, nonexistence and uniqueness of positive stationary solutions of a singular Gierer-Meinhardt system
Rui Peng Xianfa Song Lei Wei
Discrete & Continuous Dynamical Systems - A 2017, 37(8): 4489-4505 doi: 10.3934/dcds.2017192
This paper is concerned with the stationary Gierer-Meinhardt system with singularity:
$\left\{\begin{array}{ll} d_1\Delta u-a_1 u+\frac{u^p}{v^q}+\rho_1(x)=0, \ \ & x\in\Omega, \\ d_2\Delta v-a_2 v+\frac{u^r}{v^s}+\rho_2(x)=0,\ \ & x\in\Omega,\\ u(x)>0,\ \ v(x)>0,\ \ & x\in \Omega,\\ \displaystyle u(x)=v(x)=0,\ \ & x\in\partial\Omega, \end{array}\right.$
where $-\infty < p < 1$, $-1 < s$, and $q, r, d_1, d_2$ are positive constants, $a_1, \, a_2$ are nonnegative constants, $\rho_1, \, \rho_2$ are smooth nonnegative functions and $\Omega\subset \mathbb{R}^d\, (d\geq1)$ is a bounded smooth domain. New sufficient conditions, some of which are necessary, on the existence of classical solutions are established. A uniqueness result of solutions in any space dimension is also derived. Previous results are substantially improved; moreover, a much simpler mathematical approach with potential application in other problems is developed.
keywords: Gierer-Meinhardt system singularity stationary solution Dirichlet boundary existence uniqueness

Year of publication

Related Authors

Related Keywords

[Back to Top]